Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 2, 2021, 4:06 PM EDT for Schoharie County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 4:06 PM EDT (20:06 UTC)
- Expired
- Jul 2, 2021, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Albany, NY
County Schoharie County, NY
The radar
The Albany radar (KENX), 42 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WWUS81 KALY 022006
SPSALY
Special Weather Statement
National Weather Service Albany NY
406 PM EDT Fri Jul 2 2021
NYZ047-022045-
Schoharie-
406 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCHOHARIE COUNTY...
At 405 PM EDT, a strong thunderstorm was located over Schenevus, or
12 miles southeast of Cooperstown, moving east at 25 mph.
Winds around 40 mph and penny size hail are possible with this storm.
Locations impacted include...
Cobleskill, Jefferson, Summit, Richmondville, Breakabeen, West
Richmondville, Baird Corners, Lawyersville, Warnerville,
Lutheranville, West Fulton, Vintonton, Mineral Springs, Shutts
Corners, Arabia, Barnerville, Eminence, Housons Corners, West
Jefferson and Beards Hollow.
This includes Interstate 88 between exits 20 and 22.
Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage and street flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4262 7463 4265 7463 4268 7465 4275 7443
4249 7433 4245 7464 4252 7471
TIME...MOT...LOC 2005Z 253DEG 20KT 4253 7483
$$
WasulaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:58 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 2, 3:58 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 358 PM EDT Fri Jul 2 2021 .SYNOPSIS... Unseasonably cool weather is expected Saturday with clouds and scattered showers around. Temperatures will be slightly warmer on Independence Day with temperatures trending back to normal by Monday. Isolated to scattered showers and thunderstorms will remain possible, but it will not be a washout. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 355 pm, upper low centered over western PA with a conveyor belt of mid/high level moisture across the ALY CWA. Most of the steadier rainfall associated with upper level diffluence has shifted into the western Adirondacks. 925 mb easterly winds has allowed for some downsloping to result in less shower coverage in the lee of the higher terrain of western New England into portions of the Hudson Valley. Thunder chances were reduced to slight chance or below for much of the forecast area, as SPC Mesoanalysis and HREF MUCAPE progs keep areas north and east of the western Mohawk Valley/eastern Catskills /mid-Hudson Valley fairly stable. Regional visible satellite shows partial clearing over portions of central/western NY. In this area, modest surface-based destabilization may occur, with 500-1000 J/kg of SBCAPE progged by the 12Z HREF mean. Convective initiation may occur in this region along an inverted surface trough and/or differential heating boundaries. Best chance for this scenario to unfold in the ALY CWA is over the western Mohawk Valley/Schoharie Valley/eastern Catskills/Mid- Hudson Valley. Given strong deep- layer shear of 40-55kt in this area along with low freezing levels, some marginally severe hail cannot be ruled out in the strongest updrafts, with gusty winds possible as well. SPC has placed a marginal risk of severe weather here for the afternoon and evening. Locally heavy rainfall will also be possible given fairly weak winds from the surface to 600 mb leading to somewhat slow storm motions, along with relatively stationary area of convergence along the trough favoring repeated updrafts in the same area. Best probability for stronger storms here is roughly 19-24Z. Tonight, the upper low is forecast to drift eastward across northern PA. Showers and a few storms will linger early across southern zones, but overall the coverage of showers is expected to decrease as the better jet forcing shifts eastward. Plenty of clouds should remain, with lows mainly in the 50s expected. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Saturday, the upper low will move over the forecast area. Expect a disorganized area of scattered to numerous showers (best coverage over the higher terrain) with weak instability as the 500 mb cold pocket near -16C moves overhead. These values are near the 10th percentile of the SPC mesoanalysis archive. There could be an isolated rumble of thunder with the low overhead, but heavy rainfall and severe weather are not expected. 850 mb temps around 7-8 degrees are between the 10-25th percentile. Forecast soundings show moisture trapped beneath an inversion with minimal mixing heights. With cloudy skies and showers around, along with light N/NE low-level flow, this appears reasonable, but the question is how much this will offset the high sun angle. MOS and 2m temps are generally quite aggressive in keeping temps unseasonably cool (e.g., MAVMOS for KALB with a high of 63; METMOS 61). A high of 61 would break Albany's record low daily max by 8 degrees (see climate section below). The all time July record low max at KALB is 60. NBM guidance is considerably warmer with a high of 67. Will go in between MOS consensus and blended guidance and forecast mid-60s highs in the Hudson Valley. Saturday night into Sunday, the low shifts east toward southeastern New England, but some energy pivoting around the low will keep the midlevel flow cyclonic. Clouds and showers will be around Saturday night but are expected to diminish in coverage with lows mainly in the 50s. Sunday, a bit better chance for some clearing, but feel that the NBM is a bit to aggressive in clearing the skies out. Highs are expected to be in the upper 60s to upper 70s. With cold midlevel temps overhead, we will likely see widely scattered showers and perhaps an isolated thunderstorm developing in the afternoon, with best chances for a storm south of I-90. Sunday night, more concerted height rises build in as strong 850 mb warm advection occurs from the west. Lows are expected to be mainly in the 50s again, with any lingering showers dissipating. && .LONG TERM /MONDAY THROUGH FRIDAY/... As the upper-level low departs to the east on Monday, the pattern will become more zonal with some weak upper-level ridging from time to time. A surface warm front will lift northeastward across our region during the afternoon and evening where a pop-up shower or thunderstorm is possible. High temperatures will be in the 70s and 80s. Warmer and more humid weather comes in on Tuesday with our region in the warm sector of an approaching cold front from the west. High temperatures should reach the 80s to lower 90s with dewpoints in the mid-60s to lower 70s. We may approach Heat Advisory criteria along the Hudson Valley from Albany and points south. As the front approaches and crosses the region during the afternoon and evening, showers and thunderstorms are expected. Will continue to monitor trends whether thunderstorms could become strong to severe. Regardless, precipitable water values between 1.50 and 2.00 inches could lead to some locally heavy rainfall. We return to an upper-level trough pattern Wednesday through Friday as the cold front looks to stall just to our south and east. A series of low pressure systems will track along the front where additional rounds of rain and thunderstorms are possible each day. We may receive some additional moisture from T.C. Elsa as well, pending its track. With the additional clouds and rainfall, high temperatures will fall back to the 60s and 70s by Thursday and Friday. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Rather unsettled pattern for the next couple of days as flight conditions will generally be within MVFR category. Given the nature of the upper low nearby and mesoscale effects, it will be a challenge to forecast where/if the showers/thunderstorms will occur. Per latest hires reflectivity guidance, periods of showers and drizzle with mid-late afternoon heavier shower or thunderstorm (low probability at this time). Then for tonight, as low level moisture remains high, some mist/fog potential with MVFR and lower ceilings toward IFR are expected. During Saturday morning, as this upper low will likely be overhead, we will likely see scattered showers/drizzle as we will place PROB30 groups at this time. Visibilities should improve but ceilings remain within MVFR categories. Winds will generally be from the north at speeds of 10kts or less with direction and magnitudes dropping to light and variable tonight. Outlook... Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Independence Day: Low Operational Impact. Isolated SHRA...TSRA. Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Unseasonably cool weather is expected Saturday, with a warming trend expected Sunday into Monday. Scattered to numerous showers are expected Saturday with RH values remaining 70 to 90 percent. Sunday and Monday, the RH values will fall to 50-70 percent with generally light winds. Some partial sunshine will return Sunday and Monday. && .HYDROLOGY... Showers and isolated thunderstorms will continue this evening, with a few locally heavy downpours possible, mainly from the western Mohawk Valley, Schoharie Valley, and Mid-Hudson Valley into northwest Connecticut. Some ponding of water in low-lying and urban areas is possible. Additional showers are possible through the holiday weekend, but are not expected to be hydrologically significant. Main stem river flooding is not expected. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .CLIMATE... Record Low Maximum Temperatures for July 3rd... Albany NY: 69 degrees set in 1992 Glens Falls NY: 64 degrees set 1992 Poughkeepsie NY: 70 degrees set in 1982 Record Low Maximum Temperatures for the Month of July... Albany NY: 60 degrees set in 1972 Glens Falls NY: 58 degrees set in 1986 Poughkeepsie NY: 61 degrees set in 1956 && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson NEAR TERM...Thompson SHORT TERM...Thompson LONG TERM...Rathbun AVIATION...BGM FIRE WEATHER...Thompson HYDROLOGY...Thompson CLIMATE...
Hazardous weather outlook, Jul 2, 4:03 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 403 PM EDT Fri Jul 2 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-048>054-060-061-082>084- VTZ013>015-031100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Western Columbia-Eastern Columbia-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 403 PM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Mohawk Valley, Helderbergs, Capital District, Taconics, Lake George Saratoga Region, and southern Adirondacks in eastern New York and southern Vermont. .DAY ONE...Through tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms Tuesday through Thursday, mainly during the afternoon and evening hours. A hot and humid airmass will return for Tuesday. Heat advisories may be needed in lower elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ047-058-059-063>066-031100- Schoharie-Western Greene-Eastern Greene-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- 403 PM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for the Schoharie Valley, eastern Catskills, and mid Hudson Valley in east central New York. .DAY ONE...This afternoon and tonight. There is a marginal risk of severe weather this afternoon and evening. Isolated storms could contain large hail to one inch in diameter and gusty winds to 60 mph. Locally heavy rainfall may result in ponding of water on area roadways and in poor drainage areas as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms Tuesday through Thursday, mainly during the afternoon and evening hours. A hot and humid airmass will return for Tuesday. Heat advisories may be needed in lower elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 2, 2:17 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Albany NY
217 PM EDT Fri Jul 2 2021
NYZ038-021845-
Southern Herkimer-
217 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HERKIMER COUNTY...
At 216 PM EDT, a strong thunderstorm was located near Frankfort, or
near Herkimer, moving northeast at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Newport,
Middleville, West Frankfort, Spinnerville, Corrado Corners, Harbor,
Farrel Corner, Countryman, North Ilion, South Ilion, Kelhi Corners,
Eatonville, Dennison Corners, Johnson Corners and Carey Corners.
This includes Interstate 90 near exit 30.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4312 7516 4322 7507 4306 7484 4293 7500
4309 7518
TIME...MOT...LOC 1816Z 237DEG 5KT 4307 7504
CSSpecial weather statement, Jul 2, 3:41 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Albany NY 341 PM EDT Fri Jul 2 2021 NYZ033-038>040-082-022030- Southern Fulton-Hamilton-Northern Fulton-Southern Herkimer-Montgomery- 341 PM EDT Fri Jul 2 2021 ...A HEAVY SHOWER WILL AFFECT SOUTH CENTRAL HAMILTON... FULTON...SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES... At 338 PM EDT, a heavy shower was located over St. Johnsville, or near Little Falls, moving northeast at 40 mph. Winds of around 30 mph are possible with this shower. Locations impacted include... Little Falls, Fort Plain, Dolgeville, St. Johnsville, Ephratah, Stratford, Caroga Lake Public Campground, Caroga Lake, Oppenheim, Nelliston, Bleecker, Arietta, Ingham Mills, Pinnacle, Lotville, Rasbach Corner, Knappville, Shaker Place, Mindenville and Davys Corners. This includes Interstate 90 near exit 29A. Torrential rainfall is also occurring with this storm, and may cause localized poor drainage and street flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4287 7473 4301 7489 4337 7457 4317 7425 TIME...MOT...LOC 1938Z 227DEG 36KT 4300 7473 Wasula
Special weather statement, Jul 2, 4:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
406 PM EDT Fri Jul 2 2021
NYZ047-022045-
Schoharie-
406 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCHOHARIE COUNTY...
At 405 PM EDT, a strong thunderstorm was located over Schenevus, or
12 miles southeast of Cooperstown, moving east at 25 mph.
Winds around 40 mph and penny size hail are possible with this storm.
Locations impacted include...
Cobleskill, Jefferson, Summit, Richmondville, Breakabeen, West
Richmondville, Baird Corners, Lawyersville, Warnerville,
Lutheranville, West Fulton, Vintonton, Mineral Springs, Shutts
Corners, Arabia, Barnerville, Eminence, Housons Corners, West
Jefferson and Beards Hollow.
This includes Interstate 88 between exits 20 and 22.
Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage and street flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4262 7463 4265 7463 4268 7465 4275 7443
4249 7433 4245 7464 4252 7471
TIME...MOT...LOC 2005Z 253DEG 20KT 4253 7483
WasulaThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:17 PM EDT | Special Weather Statement | ALY | Oneida | 28 min |
| Jul 2, 2:33 PM EDT | Areal Flood Advisory | ALY | Herkimer | 39 min |
| Jul 2, 3:41 PM EDT | Special Weather Statement | ALY | Fulton | 49 min |
| Jul 2, 5:20 PM EDT | Special Weather Statement | ALY | Greene | 40 min |
| Jul 2, 5:26 PM EDT | Special Weather Statement | ALY | Ulster | 49 min |
| Jul 2, 5:58 PM EDT | Areal Flood Advisory | ALY | Ulster | 94 min |
| Jul 2, 6:09 PM EDT | Special Weather Statement | ALY | Putnam | 51 min |
| Jul 1, 9:48 PM EDT | Special Weather Statement | ALY | Berkshire | 42 min |
| Jul 2, 2:00 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.